MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting broken cable at the tip, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The tenaculum forceps instrument was analyzed.Failure analysis investigations replicated and confirmed the customer reported complaint.Failure analysis found the primary failure of broken pitch cable.The instrument was found to have a broken distal pitch cable at the distal end.The broken cable segment that contains the crimp was missing from clevis.When pitch cable breakage occurs, the instrument is immediately inoperable due to loss of functionality.The instrument has tungsten drive cables to transmit motion from the input discs in the housing, through the main shaft, and to the distal instrument tip.These cables are exposed at the instrument tip and control movements at the wrist.Blank mdr fields: follow-up was attempted, but the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Information for the blank fields in section e1 is not available.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the tenaculum forceps instrument had a broken wire at the tip.Backup instrument of different kind was used to complete the procedure.The procedure was completed with no reported injury.Intuitive surgical inc.(isi) followed up with the customer to confirm that the instrument was inspected before the procedure with no issues noted.The surgeon was trying to grasp tissue when the issue was noticed.There was no collision with any other instruments or tools.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16970951
Report Number2955842-2023-13773
Device Sequence Number17491013
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(10)N11210419
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberN11210419 356
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2023
Initial Report FDA Received Date05/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale